MAUDE Adverse Event Report: HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY

HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY
Model Number BREVDRV
Medical Device Problem Code Failure to Obtain Sample (2533)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.
 
Event or Problem Description
It was reported that during a brevera breast biopsy procedure on (b)(6) 2025, the user experienced issues with the device footswitch not obtaining samples, capturing, or displaying sample images.It is reported that during the biopsy procedure, the device sounded normal; however, no samples were acquired.Additionally, the user reports that blood and saline were flowing through the device into the chamber.The user reports that the disposable needle was changed but the device continued to display the same behavior.It is reported that when the disposable needle was changed, the user received a system error which cleared upon reboot.It is reported that due to the issues experienced by the user site, the patient was rescheduled; however, a skin incision had already occurred.A hologic field service engineer (fse) was dispatched to examine the device and was unable to duplicate the reported device issues.The fse reports that the workflow was reviewed with the user, the brevera device was tested, and the system meets manufacturer specifications.No further information is currently available.
 
Additional Manufacturer Narrative
An investigation was conducted: brief description: it was reported on october 3, 2025, that during a procedure, the brevera system and brevera driver 2408-2012 stopped sampling or imaging as expected.The customer complained that the footswitch would not take the sample, capture, or display an image.They also reported no noise coming from the driver when the foot switch was depressed.¿system sounded normal at first, but we¿re not getting samples, only blood/saline.¿ after switching needles, they got a ¿change driver device¿ error, which was cleared by rebooting the system.The procedure was aborted, and the patient was rescheduled.Patient impact was reported due to the patient being rescheduled after the skin incision was made.The dispatched fse did not encounter any issues and returned the console to the customer for use after passing all tests.Initial evaluation: no parts were returned to hologic post market quality assurance (pmqa) for investigation.The system had been in use for approximately one year at the time of the complaint based on the difference between the install date and the incident date for the complaint.Investigation methods and findings: since no parts were returned to hologic pmqa, an investigation could not be carried out.Cause/root cause: since no investigation was carried out, a definitive root cause could not be determined.Based on the details of the complaint, such as fluid flowing but no samples, errors appearing after switching needles, and the fse being unable to replicate the issues, the most probable root cause is an issue with the disposable tubing no allowing for sample acquisition.Conclusion: no parts were returned to hologic for investigation.As a result, no definitive root cause could be determined.Based on the details of the complaint and observations made by the fse, the most probable root cause for the issues seen in the complaint is an issue with the disposable tubing being occluded and preventing proper tissue travel.This is a known issue with the brevera disposable tubing, as is being addressed with the supplier as part of a scar.An hra has been opened to assess the risk of this issue.The risk assessment in this investigation calculated the occurrence in the ¿review for acceptability¿ zone.Any additional mitigations and updated occurrences will be determined by the results of the scar and hra, and the risk file will be updated accordingly.Patient impact was reported as the patient was rescheduled after a skin incision was made.Complaints will continue to be monitored and trended.Complaint confirmed: no device history record (dhr) review: driver sku: brevdrv driver serial number: (b)(6) driver manufacture date: 8/19/2024 driver installation date: (b)(6) 2024 udi: (b)(4).The device history record for the serial number involved was reviewed and was found to have met all manufacturing requirements prior to shipment for distribution.This includes final inspection and packaging inspections.

Brand Name
BREVERA BREAST BIOPSY SYSTEM
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key23351985
Report Number1222780-2025-00549
Device Sequence Number18411068
Product Code KNW
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K163052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBREVDRV
Device Catalogue NumberBREVDRV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2025
Supplement Date Received by Manufacturer04/23/2026
Initial Report FDA Received Date10/21/2025
Supplement Report FDA Received Date05/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/19/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown